Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 29, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 1, 2008, 9:22 PM MDT for El Paso County, Colorado. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2008, 9:22 PM MDT (03:22 UTC)
- Expired
- Jun 1, 2008, 10:15 PM MDT
- In force
- 53 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 9:29 PM MDT | HAIL 1 | 5 N Yoder, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2744 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 020322
SVRPUB
COC041-020415-
/O.NEW.KPUB.SV.W.0029.080602T0322Z-080602T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
922 PM MDT SUN JUN 1 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
THIS INCLUDES EASTERN COLORADO SPRINGS...
* UNTIL 1015 PM MDT...
* AT 917 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
YODER...OR ABOUT 26 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING
TOWARD THE EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
YODER.
RUSH.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3869 10468 3913 10470 3913 10405 3911 10403
3868 10403 3867 10404
TIME...MOT...LOC 0321Z 255DEG 28KT 3892 10426
$$5 follow-up statements
000
WWUS55 KPUB 020336
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
936 PM MDT MON JUN 1 2008
COC041-020415-
/O.CON.KPUB.SV.W.0029.000000T0000Z-080602T0415Z/
EL PASO CO-
936 PM MDT MON JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
AT 934 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL. THIS STORM WAS CENTERED 7 MILES NORTHEAST OF
YODER...OR 34 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD
THE EAST AT 30 MPH.
THE SEVERE STORM WILL IMPACT RUSH AND RURAL AREAS OF EXTREME EAST
CENTRAL EL PASO COUNTY.
AT 929 PM MDT THE PUBLIC SAW HAIL THE SIZE OF QUARTERS 5 MILES TO
THE NORTH OF YODER.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3869 10468 3913 10470 3913 10405 3911 10403
3868 10403 3867 10404
TIME...MOT...LOC 0335Z 266DEG 31KT 3893 10415
$$000
WWUS55 KPUB 020345
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
945 PM MDT MON JUN 1 2008
COC041-020415-
/O.CON.KPUB.SV.W.0029.000000T0000Z-080602T0415Z/
EL PASO CO-
945 PM MDT MON JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
AT 942 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS CENTERED 7 MILES NORTH OF RUSH...OR 32 MILES SOUTHWEST OF
LIMON...AND WAS MOVING TOWARD THE EAST AT 33 MPH.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3869 10468 3913 10470 3913 10405 3911 10403
3868 10403 3867 10404
TIME...MOT...LOC 0345Z 264DEG 28KT 3894 10407
$$000
WWUS55 KPUB 020354
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
954 PM MDT MON JUN 1 2008
COC041-020415-
/O.CON.KPUB.SV.W.0029.000000T0000Z-080602T0415Z/
EL PASO CO-
954 PM MDT MON JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
AT 951 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS CENTERED 8 MILES NORTH OF RUSH...OR 29 MILES SOUTHWEST OF
LIMON...AND WAS MOVING TOWARD THE EAST AT 22 MPH.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3869 10468 3913 10470 3913 10405 3911 10403
3868 10403 3867 10404
TIME...MOT...LOC 0355Z 263DEG 19KT 3896 10404
$$000
WWUS55 KPUB 020404
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1004 PM MDT MON JUN 1 2008
COC041-020415-
/O.CON.KPUB.SV.W.0029.000000T0000Z-080602T0415Z/
EL PASO CO-
1004 PM MDT MON JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
AT 959 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS CENTERED 8 MILES NORTH-NORTHEAST OF RUSH...OR 29 MILES
SOUTHWEST OF LIMON...AND WAS MOVING TOWARD THE EAST AT 25 MPH.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3869 10468 3913 10470 3913 10405 3911 10403
3868 10403 3867 10404
TIME...MOT...LOC 0404Z 267DEG 21KT 3895 10400
$$000
WWUS55 KPUB 020416
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1016 PM MDT MON JUN 1 2008
COC041-020426-
/O.EXP.KPUB.SV.W.0029.000000T0000Z-080602T0415Z/
EL PASO CO-
1016 PM MDT MON JUN 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY
EXPIRED AT 1015 PM MDT...
LAT...LON 3869 10468 3913 10470 3913 10405 3911 10403
3868 10403 3867 10404
TIME...MOT...LOC 0404Z 267DEG 21KT 3895 10400
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:19 PM MDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jun 1, 3:19 PM MDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 319 PM MDT SUN JUN 1 2008 .SHORT TERM... (TONIGHT AND MONDAY) MAIN CONCERNS REMAINS CONVECTION COVERAGE AND STRENGTH ACROSS THE EASTERN PLAINS TONIGHT ALONG WITH POSSIBLE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE EASTERN MTS AND PLAINS ON MONDAY. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING MODERATE WEST TO SOUTHWEST FLOW ALOFT ACROSS THE REGION AS UPPER LEVEL RIDGING SLOWLY BUILDS ACROSS THE ROCKIES. WATER VAPOR IMAGERY ALSO INDICATING AN EMBEDDED SHORT WAVE ACROSS THE GREAT BASIN REGION LIFTING OUT INTO THE NORTHERN ROCKIES ATTM. AT THE SFC...LEE TROUGHING ACROSS THE EASTERN MTS IS KEEPING MOIST LOW LEVEL UPSLOPE FLOW ACROSS THE EASTERN PLAINS WITH DEW PTS IN THE MID 40S TO MID 50S ATTM. SATELLITE AND REGIONAL RADARS INDICATING CU FIELDS DEVELOPING ACROSS EASTERN WYOMING AND NORTHEAST COLORADO WITH SCATTERED ECHOES ACROSS SOUTHEAST WYOMING ATTM. SATELLITE ALSO INDICATING ISOLATED CU DEVELOPING ACROSS PORTIONS OF THE EASTERN MTS AND IMMEDIATE ADJACENT PLAINS. TONIGHT...SHOULD SEE INCREASING SOUTHWEST FLOW ALOFT AS SHORT WAVE TROUGH CONTINUES TO LIFT OUT ACROSS THE NORTHERN ROCKIES...KEEPING WARM DOME OF AIR (+12C TO +16C AT H7) ACROSS MOST OF SOUTHCENTRAL AND SOUTHEAST COLORADO OVERNIGHT. WITH DELAYED HEATING FROM MORNING STRATUS...SOUNDINGS INDICATING A HEALTHY CAP IN PLACE ACROSS MUCH OF SOUTHEAST COLORADO. HOWEVER...WITH GOOD LEVEL MOISTURE IN PLACE OWNING TO CAPES OF 1000-2000 J/KG AND CONTINUED HEATING...COULD SEE A FEW STORMS FIRING ACROSS THE EASTERN MTS AND IMMEDIATE ADJACENT PLAINS THROUGH THE EARLY EVENING. COULD SEE A SIMILAR SET UP TO LAST NIGHT...WITH THUNDERSTORMS DEVELOPING ALONG H7 BAROCLINIC ZONE ACROSS EASTERN WYOMING AND NORTHEAST COLORADO...WITH POSSIBLE MCS DEVELOPING ACROSS EXTREME EASTERN COLORADO AND WESTERN KANSAS ALONG LOW LEVEL JET AND THETA-E RIDGE. AT ANY RATE...STRONG SHEAR REMAINS IN PLACE ACROSS THE REGION...AND ANY STORM THAT FIRES WILL LIKELY BECOME SEVERE...WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MPH THE MAIN THREATS...THOUGH CANT RULE OUT AN ISOLATED TORNADO. MONDAY...IF MCS DOES DEVELOP ACROSS THE FAR EASTERN PLAINS...SHOULD SEE MORNING STRATUS ACROSS MUCH OF THE PLAINS ONCE AGAIN. MODELS CONTINUE TO INDICATE MODERATE SOUTHWEST FLOW ACROSS THE REGION WITH LEE TROUGH/DRY LINE MIXING OUT ACROSS THE FAR EASTERN PLAINS IN THE AFTERNOON. WITH DEEP MIXING OF THE WARM AND DRY AIR ALOFT...COULD SEE MARGINAL CRITICAL FIRE WEATHER CONDITIONS DEVELOPING ACROSS THE SOUTHERN MTS AND PORTIONS OF THE I-25 CORRIDOR IN THE LATE AFTERNOON AND EARLY EVENING. WITH THAT SAID...HAVE ISSUED A FIRE WEATHER WATCH FOR FIRE WEATHER ZONES 222 AND 225 THROUGH 230. DEPENDING ON LOCATION OF LEE TROUGH...COULD SEE SOME STORMS FIRING ACROSS THE FAR EASTERN PLAINS TOMORROW AFTERNOON AS WELL. AGAIN NOT MUCH CHANGE IN CURRENT WARM AND BREEZY WEATHER PATTERN ACROSS THE WESTERN HALF THE REGION. .LONG TERM... (TUESDAY THROUGH SUNDAY) ...ACTIVE WEATHER PATTERN THROUGH THE WEEK... ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE TUE AND LIKELY WED... TUESDAY...AS IN THE PAST COUPLE OF DAYS...A LOT OF THE POTENTIAL WEATHER SIGNIFICANTLY DEPENDS ON THE LOW LEVEL MOISTURE BOUNDARY LOCATION ACROSS EASTERN CO. THESE MESOSCALE CONVECTIVE BOUNDARIES ARE ALWAYS VERY CHALLENGING TO FORECAST BEYOND 12 HOURS...LET ALLOW IN THE SHORT TERM. THIS FRONT/DRY LINE WILL LIKELY BE ACROSS PORTIONS OF EASTERN CO TUESDAY MORNING AND AGAIN HAVE THE POTENTIAL TO MIX OUT WITH SURFACE HEATING AND LOWER TROPOSPHERE MIXING. THE NAM12 CONTINUES TO PRINT OUT SOME LIGHT QPF...NOW MAINLY ACROSS NORTHERN CO AND THE FAR EASTERN BORDER LOCATIONS... WHILE THE GFS IS NOT PRINTING OUT HARDLY ANY QPF ACROSS SOUTHERN CO. THERE IS THE POSSIBILITY FOR NEAR CRITICAL FIRE WEATHER CONDITIONS AROUND THE SOUTH CENTRAL CO/NORTHERN NM BORDER TUESDAY AFTERNOON...BUT WOULD SIGNIFICANTLY DEPENDED ON WIND SPEEDS. NO PLANS FOR A FIRE WEATHER WATCH ON TUESDAY AND WILL MAINTAIN THE CURRENT FORECAST. WEDNESDAY...THIS DAY CONTINUES TO PROJECT A MORE WIDESPREAD CRITICAL FIRE WEATHER CONCERN...ESPECIALLY ACROSS SOUTHEAST CO. A LARGE LOW PRESSURE SYSTEM/UPPER LEVEL TROUGH MOVES INTO THE GREAT BASIN. SOUTHWESTERLY FLOW SIGNIFICANTLY INCREASES ACROSS MUCH OF CO. A RELATIVELY DEEP DRY AIR MASS MOVES INTO MUCH OF SOUTH CENTRAL AND SOUTHEAST CO AHEAD OF THE WEATHER SYSTEM. THE SURFACE- PBL DRY LINE ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST CO IN THE MORNING WILL LIKELY MIGRATE EAST-NORTHWARD GIVEN MIXING WITH SURFACE DEW POINTS LIKELY IN THE TEENS AND 20S BY WEDNESDAY AFTERNOON. 700MB TEMPERATURES OF +14 TO +17C WOULD PROMOTE HIGH TEMPERATURES GETTING INTO THE 90S ACROSS MUCH OF SOUTHEAST CO PLAINS WEDNESDAY AFTERNOON. THE COMBINATION OF WARM TEMPERATURES... LOW HUMIDITY VALUES(LESS THAN 15%)...HAINES 5-6...AND WIND SPEEDS OF 25 MPH OR GREATER...WOULD DEFINITELY INCREASE THE WILDFIRE THREAT ACROSS SOUTHEAST CO. BLM INDICATES THE CRITICAL FUELS...BACK AROUND 5/26-5/27...IS ACROSS FIRE WEATHER ZONES 222 AND 225 THROUGH 237...EXCEPT 232. SINCE THIS IS DAY 3...WILL HOLD OFF ISSUING A FIRE WEATHER WATCH...BUT THE POTENTIAL CONDITIONS WILL BE MENTIONED IN THE FWF DISCUSSION. ANY CHANCE FOR PRECIPITATION WOULD BE ACROSS THE CONTINENTAL DIVIDE INTO NORTHEAST CO BY WEDNESDAY LATE AFTERNOON. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THE AFOREMENTIONED WEATHER SYSTEM IS STILL PROGGED TO MOVE THROUGH THE CENTRAL ROCKIES DURING THESE TIME PERIODS. MAINTAIN A SLIGHT CHANCE TO CHANCE FOR PRECIPITATION ALONG WITH BREEZY-WINDY CONDITIONS... ESPECIALLY ACROSS THE HIGHER TERRAIN AND SOUTHEAST CO PLAINS. COOLER TEMPERATURES ARE FORECAST FOR THURSDAY. FRIDAY THROUGH SUNDAY...ENSEMBLE DATA SUGGESTS WEST-SOUTHWEST FLOW TO REDEVELOP ACROSS THE CENTRAL ROCKIES WITH MODERATING TEMPERATURES... LITTLE OR NO CHANCE FOR PRECIPITATION...BREEZY-WINDY CONDITIONS AT TIMES...AND INCREASING FIRE DANGER THREAT. 700MB TEMPERATURES ARE FORECAST TO BE +16C TO +21C POSSIBLY BY NEXT WEEKEND. IF THE +21C AT 700MB IS CORRECT...THEN WE WILL BE FLIRTING WITH 95-100F AT OR BELOW 5K FT MSL. METZE && .AVIATION... COULD SEE A SIMILAR SET UP TO LAST NIGHT...WITH THUNDERSTORMS DEVELOPING ALONG H7 BAROCLINIC ZONE ACROSS EASTERN WYOMING AND NORTHEAST COLORADO...WITH A POSSIBLE MCS DEVELOPING ACROSS EASTERN COLORADO AND WESTERN KANSAS AND POSSIBLE MVFR AND PATCHY IFR STRATUS MAKING TO THE I-25 CORRIDOR MONDAY MORNING. VFR CONDITIONS WITH GUSTY AFTERNOON SW WINDS TO PREVAIL AT ALS FOR THE NEXT 24 HOURS. && .HYDROLOGY... RIVERS AND CREEKS WILL CONTINUE TO RUN HIGH TOWARDS THE BANKS INTO NEXT WEEK. WARM TEMPERATURES ARE FORECAST TO CONTINUE THROUGH NEXT WEEK...EXCEPT FOR A SLIGHT COOL DOWN ON THURSDAY. THE ARKANSAS RIVER FROM WELLSVILLE TO CANON CITY TO PUEBLO WILL MAINTAIN HIGH WATER LEVELS DUE TO CONTINUOUS SNOW MELT RUNOFF. AT OR VERY SLIGHTLY ABOVE FLOOD STAGE CONDITIONS ARE FORECAST AROUND CANON CITY ON THE ARKANSAS RIVER NEXT WEEK. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR COZ222-225>230. && 23/17
Hazardous weather outlook, Jun 1, 3:34 PM MDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 334 PM MDT SUN JUN 1 2008 COZ058>089-093>099-021300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 334 PM MDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE I-25 CORRIDOR LATE THIS AFTERNOON AND MOVE EAST ONTO THE FAR EASTERN PLAINS BY EARLY EVENING. DUE TO SIGNIFICANT INSTABILITY AND SHEAR IN THE ATMOSPHERE TODAY...A FEW OF THESE STORMS WILL LIKELY BECOME SEVERE OVER THE EASTERN PLAINS. WIND GUSTS TO 70 MPH AND HAIL UP TO GOLF BALL SIZE WILL BE POSSIBLE. A TORNADO OR TWO WILL ALSO BE POSSIBLE. THE GREATEST CHANCE OF SEVERE THUNDERSTORM ACTIVITY WILL BE EAST OF A LINE FROM COLORADO SPRINGS...TO PUEBLO...TO KIM...TO CAMPO. ALL THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF A STRONG TO POSSIBLY SEVERE THUNDERSTORM MONDAY EVENING...ESPECIALLY CLOSE TO THE COLORADO AND KANSAS BORDER. CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLE ACROSS THE INTERSTATE 25 CORRIDOR...FREMONT COUNTY...SANGRE DE CRISTO MOUNTAINS...AND THE WET MOUNTAINS AND VALLEY MONDAY AFTERNOON AND EVENING. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS OVER MUCH OF THE EASTERN COLORADO PLAINS ON TUESDAY...SOME OF WHICH MAY BE STRONG TO POSSIBLY SEVERE...WITH THE THREAT OF LARGE HAIL AND DAMAGING WINDS. A STRONG STORM WILL BEGIN MOVING INTO THE CENTRAL ROCKIES ON WEDNESDAY. THE FIRE WEATHER THREAT WILL INCREASE ON WEDNESDAY AS DRY SOUTHWEST WINDS INCREASE AHEAD OF THE SYSTEM. WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED LATE WEDNESDAY INTO THURSDAY AS THE STORM MOVES THROUGH THE REGION. SOME HIGH ELEVATION SNOWFALL...GENERALLY ABOVE 10000 FEET...WILL BE POSSIBLE BY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET CRITERIA FOR SPOTTERS MAY BE POSSIBLE THIS AFTERNOON AFTER 4 PM OVER THE EASTERN PLAINS OF SOUTHEAST COLORADO. METZE
In the hours before
Local storm report, Jun 1, 5:10 PM MDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
510 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM HAIL YODER 38.84N 104.22W
06/01/2008 M1.00 INCH EL PASO CO PUBLIC
DELAYED REPORT...JAGGED/IRREGULAR SIZED HARD HAIL UP TO 1
INCH IN DIAMETER LASTED FROM APPROXIMATELY 1202 AM TO
1207 AM. NUMEROUS TREE LEAVES WERE KNOCKED OFF WITH THIS
EVENT.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:36 AM MDT | Red Flag Warning | PUB | Baca, Costilla, Custer, Huerfano, Las Animas, Pueblo and 1 more | 16 hr |
| Jun 2, 8:11 AM MDT | River Flood Warning | PUB | Fremont | 4 days |
| Jun 2, 3:20 PM MDT | Fire Weather Watch | PUB | Baca, Bent, Crowley, Huerfano, Kiowa, Las Animas and 3 more | 22 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.